I have been on amitriptyline for 5 years and tried to come off it unsuccessfully a number of times, each time causing a return of my old symptoms. I was initially prescribed it for PND and insomnia. I have now increased it back up from 100mg to 150mg at night.. How long does it usually take to kick in and when do the side effects such as feeling spaced out and nauseous subside? I cannot remember from the last time I reduced then increased again, but it has me worried this time?
27 Nov 2011
Hello Missljp. I'd say the nausea, spacey feeling should be leaving you, in about anywhere from a week plus a few days. I was on Elvail, some years ago and the spaced out type of feeling left me within oh, not more than 3 or 4 days. I took it before going to bed. I never experienced any nausea, that type of side effect. Not knowing when you began taking it again, give it a reasonable amount of time, if it persists, let your doctor know. Best of wishes,
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am on the 10 mg/day dose. It has really improved my life lately by lifting my mood (was in major, apparently bipolar, depression) and decreasing my ...
6 answers • 3 Jul 2010
I have a very pleasant experience taking 50 mg amitryptilline at the start of an intercontinental airflight. I did several hundres flights, but never ...
2 answers • 25 Mar 2012
I have been on Viibryd for a couple of months, but never increased to 40 mg because of problems sleeping and racing thoughts. My doctor has added ...
3 answers • 2 Nov 2012
I have been on 15mg mirtazerpine for 1 year now for anxiety and insomnia. It has worked really well and I sleep through the night no problem! But ...
3 answers • 18 Aug 2013
I have been taking Wellbutrin SR 150mgs daily in AM for 5 days. How long does it take before side effects, especially insomnia, take to subside?
3 answers • 19 Nov 2013